Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 33, NWS Huntsville, AL

June 28, 20114 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Jun 28, 2011, 7:58 AM CDT for 4 counties in Alabama. It was in force for 5 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 7:58 AM CDT (12:58 UTC)
Expired
Jun 28, 2011, 1:00 PM CDT
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL

The radar

The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 10:50 AM CDTFLASH FLOOD2 Ese Lexington, ALVEHICLE REPORTED FLOATING DOWN CREEK NEAR COUNTY ROAD 502. NO ONE IN VEHICLE. ADDITIONAL ROADS CLOSED BETWEEN LEXINGTON AND KILLEN DUE TO FLASH FLOODING.
Jun 28, 10:50 AM CDTFLASH FLOOD3 E Killen, ALCOUNTY ROAD 31 CLOSED NEAR CENTER STAR. TIME ESTIMATED.
Jun 28, 10:50 AM CDTFLASH FLOOD3 Ese Lexington, ALCR 502 WAS CLOSED IN LEXINGTON DUE TO FLASH FLOODING.
Jun 28, 10:50 AM CDTFLASH FLOOD4 N Rogersville, ALCR 96 IS CLOSED AT THE CREEK IN ROGERSVILLE DUE TO FLASH FLOODING.
Jun 28, 10:50 AM CDTFLASH FLOOD4 Wnw Lexington, ALCR 462 WAS CLOSED DUE TO FLASH FLOODING.
Jun 28, 11:00 AM CDTFLASH FLOOD1 Nw Green Hill, ALCR 130 WAS CLOSED DUE TO FLASH FLOODING.
Jun 28, 11:00 AM CDTFLASH FLOOD2 Ese Anderson, ALCR 156 WAS CLOSED DUE TO FLASH FLOODING.
Jun 28, 11:00 AM CDTFLASH FLOOD5 W Florence, ALCR 19 AT CR 2 WAS CLOSED DUE TO FLASH FLOODING IN THE OAKLAND AREA.
Jun 28, 11:00 AM CDTFLASH FLOOD9 Nne Cherokee, ALCOUNTY ROAD /CR/ 15 CLOSED BETWEEN CR 14 AND CR 2 IN BETWEEN OAKLAND AND WATERLOO.
Jun 28, 11:05 AM CDTFLASH FLOOD9 Nne Underwood-Petersv, ALCOUNTY ROAD 298 CLOSED AT CREEK NORTHEAST OF ZIP CITY. TIME ESTIMATED.
Jun 28, 11:30 AM CDTFLASH FLOOD2 N Florence, ALMARS HILL ROAD CLOSED DUE TO WATER OVER ROAD -- NEAR THE MARS HILL CHURCH.
Jun 28, 11:50 AM CDTHEAVY RAIN 4.6511 Wnw Underwood-Peters, AL4.65 INCHES OF RAIN IN 4 HOURS AT LOCATION 6.6 MILES WEST SOUTHWEST OF CLOVERDALE. REPORT FROM COCORAHS SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 172 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WGUS54 KHUN 281258
FFWHUN
ALC033-077-079-083-281600-
/O.NEW.KHUN.FF.W.0033.110628T1258Z-110628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
758 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  NORTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN COLBERT COUNTY IN NORTHWEST ALABAMA...
  WESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1100 AM CDT

* AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES INDICATE AROUND TWO TO THREE INCHES   
  OF RAIN HAVE FALLEN IN THE WARNED AREA. ANOTHER ONE TO TWO INCHES  
  OF RAIN ARE POSSIBLE OVER THE NEXT HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLORENCE...UNDERWOOD-PETERSVILLE...KILLEN...LEXINGTON AND
  ROGERSVILLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY...OR THE ROAD MAY EVEN BE WASHED AWAY. 

&&

LAT...LON 3501 8701 3466 8703 3469 8710 3467 8710
      3485 8810 3489 8810 3492 8814 3501 8820

$$

KDW
2 follow-up statements
349 
WGUS74 KHUN 281507
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1007 AM CDT TUE JUN 28 2011

ALC033-077-079-083-281600-
/O.CON.KHUN.FF.W.0033.000000T0000Z-110628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE AL-LIMESTONE AL-COLBERT AL-LAWRENCE AL-
1007 AM CDT TUE JUN 28 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAWRENCE...
NORTHERN COLBERT...WESTERN LIMESTONE AND LAUDERDALE COUNTIES UNTIL
1100 AM CDT...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EXTREME NORTHWEST 
ALABAMA....WITH ADDITIONAL THUNDERSTORMS ABOUT TO ENTER THE AREA 
FROM THE WEST.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FLORENCE...UNDERWOOD-PETERSVILLE...KILLEN...LEXINGTON AND 
ROGERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3501 8701 3466 8703 3469 8710 3467 8710
      3485 8810 3489 8810 3492 8814 3501 8820

$$
531 
WGUS54 KHUN 281554
FFWHUN
ALC033-077-079-083-281800-
/O.EXT.KHUN.FF.W.0033.000000T0000Z-110628T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1054 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
  NORTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN COLBERT COUNTY IN NORTHWEST ALABAMA...
  WESTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 100 PM CDT

* AT 1050 AM CDT...EMERGENCY MANAGEMENT REPORTED EXTENSIVE AREAS OF  
  SIGNIFICANT FLASH FLOODING ACROSS PORTIONS OF LAUDERDALE           
  COUNTY...WHERE RADAR ESTIMATES THAT THREE TO SIX INCHES HAS FALLEN 
  SINCE EARLY THIS MORNING. ADDITIONAL RAINFALL OF ONE TO THREE      
  INCHES IS POSSIBLE THROUGH 1 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLORENCE...UNDERWOOD-PETERSVILLE...KILLEN...LEXINGTON AND          
  ROGERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3501 8701 3466 8703 3469 8710 3467 8710
      3485 8810 3489 8810 3492 8814 3501 8820

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:42 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 28, 6:42 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 AM CDT TUE JUN 28 2011

.UPDATE...
UPDATE FOR 28/12Z AVIATION FORECAST.

&&

.AVIATION...
SEVERE MCS CONTINUES TO PUSH ESEWD ACROSS THE TENNESSEE VALLEY THIS
MORNING...AND EXPECT LEADING EDGE OF TSRA TO IMPACT MSL/HSV BTWN
28/12-13Z WITH MVFR CIGS AND STRONG/GUSTY WINDS FORECAST AS
PREVAILING CONDITION. ALTHOUGH TSRA SHOULD BEGIN TO DIMINISH AFTER
28/13Z...WILL MAINTAIN VCTS/CB AS BACK EDGE OF MCS SHOULD STILL BE
CLOSE ENOUGH TO TERMINALS. AS DEBRIS CLOUDS DIMINISH AND COLD FRONT
APPROACHES FROM THE NORTH...EXPECT NEW DEVELOPMENT OF SCT TSRA TO
IMPACT TERMINALS BTWN 28/16Z-29/01Z. THE WEAK COLD FRONT WILL LIKELY
PUSH THRU MSL AROUND 29/00Z AND HSV AROUND 29/01Z...ACCOMPANIED BY
BKN MVFR STRATUS DECK AT FL025...WIND SHIFT TO LIGHT NNE AND
CONTINUING THREAT FOR A FEW LIGHT SHRA. IT APPEARS THAT SUFFICIENT
GROUND MOISTURE...CLEARING SKIES...AND LIGHT WINDS WILL LEAD TO
WIDESPREAD FOG DEVELOPMENT AFTER 29/06Z...AND HAVE INCLUDED 4SM/BR AS
PREVAILING VSBY AT END OF FORECAST PERIOD.

70/DD

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 28 2011/

EARLY THIS MORNING...A COLD FRONT IS DRAPED FROM MICHIGAN SOUTH TO
NEAR PADUCAH AND WESTWARD TOWARD THE TEXAS PANHANDLE. CONVECTION
CONTINUES TO FIRE IN WESTERN KY/TN WITH SUPPORT FROM THE WEAK SURFACE
CONVERGENCE ZONE AND SHORTWAVES ALOFT. THE 500MB SHORTWAVE IS PROGGED
TO INTENSIFY SLIGHTLY AND DRIFT TO THE SE WITH A SMALL LOBE OF
VORT...WHICH IS EXPECTED TO BRING SHRA AND TSRA TO THE TN VALLEY
LATER TODAY. WHILE SOME SHOWERS ARE ALREADY APPROACHING THE FAR
WESTERN CWA...MORE WIDESPREAD IMPACTS TO THE CWA ARE NOT ANTICIPATED
UNTIL CLOSER TO 12Z. MODEL SOUNDINGS POINT TO THE POTENTIAL FOR
STRONG TO SEVERE STORMS WITH THE ACTIVITY TODAY...AS CAPE VALUES PUSH
THE 2000 J/KG MARK AND STEEP ML LAPSE RATES ALLOW A GOOD PORTION OF
THAT CAPE TO BE FOCUSED IN THE HAIL GROWTH ZONE. PWAT VALUES THIS
AFTERNOON WILL GET TO NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH SOME OF THESE STORMS...BESIDES THE HAIL AND
WIND THREAT FROM STANDARD SUMMER TSRA DEVELOPMENT.

EVEN WITH THE INCREASED CLOUD COVER AND PRECIPITATION...HEAT WILL
STILL BE A CONCERN FOR THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO
PUSH TOWARD THE MID 90S AND DEWPOINTS WILL BE ABLE TO REMAIN CLOSE TO
THE 70 DEGREE MARK...SO APPARENT T VALUES WILL BE PUSHING 100 FOR A
GOOD PORTION OF THE AFTERNOON BUT SHOULD REMAIN BELOW 105.

MODELS ARE ALL INDICATING THAT THE HIGH PRESSURE CENTER WILL BEGIN TO
RETROGRADE OVER THE NEXT COUPLE OF DAYS AND ALLOW NW FLOW AFTER THE
FROPA TO COOL THINGS DOWN ACROSS THE REGION EVER SO SLIGHTLY. AFTER A
SHORT COOLER PERIOD FOR MID WEEK (HIGHS IN THE LOW 90S FOR WED)...THE
AREA WILL SEE A SLOW RISE IN TEMPS BACK TO NEAR 100 BY THE HOLIDAY
WEEKEND AS THE RIDGE SLIDES EASTWARD. COMBINED WITH TDS CLIMBING
BACK TO NEAR 70 DEGREES FOR THE WEEKEND...HEAT INDEX VALUES ARE
FORECAST TO BE IN THE 100-106 DEGREE RANGE FOR THE WEEKEND (MAINLY IN
THE WESTERN CWA).

AS THE RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AGAIN LATE THIS
WEEKEND INTO EARLY NEXT WEEK...PRECIP CHANCES WILL BEGIN TO INCREASE
WITH THE POTENTIAL FOR ROUNDS OF SHORTWAVES/SMALL VORT LOBES TO REACH
THE CWA. ATTM KEPT POP CHANCES OUT OF THE FCST FOR SATURDAY. LL
MOISTURE RETURN LOOKS TO BE SLOW AS THE RIDGE BEGINS TO BREAK DOWN AND
SOUTHERLY FLOW IS AGAIN SEEN OVER N AL. BUT THE POTENTIAL FOR
SHRA/TSRA SHOULD UNFORTUNATELY BEGIN TO INCREASE ON SUNDAY AND
THROUGH THE 4TH OF JULY HOLIDAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

AVIATION...70/DD
PREV DISCUSSION...CCC
Hazardous weather outlook, Jun 28, 4:27 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CDT TUE JUN 28 2011

ALZ001>010-016-TNZ076-096-097-281815-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
427 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO
SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA THIS MORNING. THESE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL. IN ADDITION...FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL RATES WILL ACCOMPANY THESE STORMS. THIS INITIAL LINE
OF STORMS WILL MOVE GENERALLY FROM NORTH TO SOUTH AND MAY CLEAR THE
AREA BY LATE MORNING.

MORE THUNDERSTORMS ARE POSSIBLE AGAIN BY THE EARLY AFTERNOON AS A
COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. THE POSSIBILITY FOR
SEVERE STORMS WILL LINGER THROUGH THE AFTERNOON...WITH A CONTINUED
THREAT FOR DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON ON
SUNDAY AND MONDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY
WINDS AND HAIL AS THE PRIMARY THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED THIS MORNING.

KDW

In the hours before

Special weather statement, Jun 28, 6:56 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CDT TUE JUN 28 2011

ALZ001-004>006-281245-
LAUDERDALE-LAWRENCE-LIMESTONE-MADISON-
656 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MADISON COUNTIES UNTIL 745 AM CDT...

AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO IRON
CITY...MOVING SOUTHEAST AT 30 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEXINGTON...LESTER.
  MT ROZELL...LEGGTOWN.
  ELKWOOD...WHITEHEAD.
  ELGIN...CENTER STAR.
  TONEY...ROGERSVILLE.
  ATHENS...HUNTSVILLE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3501 8698 3500 8673 3464 8647 3461 8696
      3469 8710 3460 8711 3458 8736 3470 8744
      3479 8742 3483 8754 3501 8768
TIME...MOT...LOC 1155Z 329DEG 27KT 3503 8687 3499 8754

KDW
Special weather statement, Jun 28, 7:05 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 AM CDT TUE JUN 28 2011

ALZ009-281230-
JACKSON-
705 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 730 AM
CDT...

AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO DUTTON TO
SULPHER SPRINGS. THIS LINE WAS MOVING SOUTH AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIM ROCK.
  WOODVILLE...SECTION.
  LANGSTON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3462 8579 3449 8598 3448 8609 3453 8609
      3453 8610 3451 8612 3453 8614 3461 8614
      3462 8630 3493 8631 3492 8625 3494 8624
      3497 8631 3499 8631 3499 8560 3487 8558
TIME...MOT...LOC 1205Z 344DEG 36KT 3473 8625 3462 8591
          3468 8561

70/DD
Special weather statement, Jun 28, 7:20 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 AM CDT TUE JUN 28 2011

ALZ008>010-281300-
DE KALB-JACKSON-MARSHALL-
720 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 800 AM CDT...

AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF SCOTTSBORO TO BOAZ. THIS LINE OF STORMS WAS MOVING SOUTH AT 40
MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MCVILLE...ARONA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
      3424 8583 3420 8584 3420 8609 3418 8619
      3414 8626 3451 8634 3454 8631 3457 8632
      3459 8629 3465 8635 3456 8615 3454 8587
      3461 8553 3452 8551
TIME...MOT...LOC 1218Z 344DEG 36KT 3463 8614 3413 8614

70/DD
Special weather statement, Jun 28, 7:44 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 AM CDT TUE JUN 28 2011

ALZ001-002-004-005-007-281330-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
744 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE...
LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 830 AM CDT...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
IUKA TO 7 MILES NORTHWEST OF ATHENS...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELGIN...CENTER STAR.
  WRIGHT...WATERLOO.
  RIVERTON...OLIVER.
  RIPLEY.
  TUSCUMBIA...MUSCLE SHOALS.
  TANNER...OAKLAND.
  RED BANK.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3502 8782 3492 8702 3459 8678 3456 8678
      3455 8676 3456 8678 3455 8679 3466 8811
      3470 8813 3471 8812 3489 8810 3492 8814
      3501 8820 3502 8819
TIME...MOT...LOC 1244Z 325DEG 17KT 3498 8813 3485 8705

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:56 AM CDTSpecial Weather StatementHUNLimestone49 min
Jun 28, 7:05 AM CDTSpecial Weather StatementHUNJackson25 min
Jun 28, 7:20 AM CDTSpecial Weather StatementHUNDeKalb40 min
Jun 28, 7:44 AM CDTSpecial Weather StatementHUNColbert, Lauderdale, Limestone46 min
Jun 28, 8:14 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence46 min
Jun 28, 8:42 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence4 hr
Jun 28, 9:19 AM CDTSpecial Weather StatementHUNColbert, Lawrence41 min
Jun 28, 9:25 AM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more8 hr
Jun 28, 10:05 AM CDTFlash Flood WarningHUNFranklin, Lawrence3 hr
Jun 28, 10:34 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale41 min
Jun 28, 11:18 AM CDTSevere Thunderstorm WarningHUNFranklin23 min
Jun 28, 12:58 PM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone6 hr

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.